Format

Send to

Choose Destination
J Am Acad Dermatol. 2004 Feb;50(2):310-5.

Cyclosporine-induced folliculodystrophy.

Author information

1
Division of Dermatology, Wright State University School of Medicine, Dayton, Ohio 45402, USA. mheaphy@ureach.com

Abstract

We describe a 34-year-old kidney transplant patient who developed a distinct cutaneous side-effect to cyclosporine manifested as an infiltrated appearance to the skin with abundant flesh-colored, follicular papules predominantly affecting the ears, nose, and surrounding areas of the face, but also the trunk and extremities. The clinical and histologic findings in this case closely match those presented in 2 previous case reports, in which immunosuppressive doses of cyclosporine appeared to be causative. We present a detailed report of the clinical and histologic findings that are unique to these 3 cases and we introduce a theory, based on the recent in vitro studies involving cyclosporine, to help explain the pathogenic events induced by cyclosporine in these patients. We propose the term "cyclosporine induced folliculodystrophy" or CIF as an appropriate name for this distinct clinicohistopathologic entity. Finally, we set forth 3 clinical and 4 histopathologic criteria upon which the diagnosis of CIF can be made.

Comment in

PMID:
14726894
DOI:
10.1016/S0190
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center